Florida, 2006Lightning Strike in Florida, August 8, 2006
August 8, 2006 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 8, 2:53 AM CST, 9 hours 57 minutes earlier.
Area forecast discussion, Aug 8, 2:53 AM CST, 9 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
353 AM CDT TUE AUG 8 2006
.SYNOPSIS...FOR THE CURRENT FORECAST...BIGGEST FORECASTING BEAR
CONTINUES TO BE POPS. FIRST THINGS FIRST...LAST EVENINGS UPPER AIR
ANALYSIS AND CURRENT WATER VAPOR LOOPS SHOWS AND UPPER RIDGE OVER THE
CENTRAL CONUS AND CA...WITH THE PEAK CENTERED OVER THE LOWER MISS
RIVER VALLEY. UPPER LOW WAS MOVING OVER THE WEST COAST...WITH A
TROUGH DIGGING OVER THE NORTHEASTERN CONUS/E-ERN CA. AN UPPER LOW WAS
NOTED OFF THE FL ATLANTIC COAST...AND A SHORTWAVE MOVING OVER
TX...AROUND THE UPPER RIDGE. ALSO NOTES WAS AN UPPER TROUGH OVER THE
WESTERN ATLANTIC. IN THE LOWER LEVELS OF THE ATMOSPHERE...SURFACE
HIGH PRESSURE WAS CENTERED OVER LAKE SUPERIOR...WITH A RIDGE OVER
THE SOUTHEASTERN CONUS AND A SURFACE FRONT STRETCHED ACROSS THE
CENTRAL/NE CONUS...RUNNING FROM EASTERN CO TO NORTH OF ME. STILL HAVE
THE USUAL POOLS OF DRIER AIR MEANDERING AROUND THE LOW LEVEL RIDGE.
GOES SOUNDER PRECIP H20 PLOTS PUT A DRY POOL OVER THE NORTHERN FL
PENINSULA...CENTRAL GULF OF MX...AND OVER NORTHERN AL/MS/AR.
&&
.SHORT TERM (TODAY THROUGH TONIGHT)...UPPER HIGH PRESSURE CENTERED
OVER NORTHEAST MISSISSIPPI WILL SLOWLY CREEP WEST TOWARD THE
ARKLATEX REGION OVER THE NEXT 24 HOURS. WEAK IMPULSES ALONG THE
EASTERN PERIPHERY WILL MOVE SOUTH AND SOUTHWEST ACROSS THE FORECAST
AREA AND HELP TRIGGER/SUSTAIN SCATTERED SHOWERS AND THUNDERSTORMS
TODAY. THE GFS MODEL IS SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS
WHICH HAS CONTAMINATED SEVERAL WEATHER ELEMENTS SUCH AS
TEMPERATURES...QPF AND POPS. AS A RESULT...LEANED TOWARD THE
WARMER/DRIER NAM SOLUTION WHICH HAS HIGH TEMPERATURES ABOUT 1 TO 4
DEGREES HIGHER THAN THE GFS...POPS ABOUT 10 TO 20% LOWER AND A
REASONABLE QPF OUTPUT. THE HIGHEST COVERAGE SHOULD BE ACROSS THE
EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA...FURTHER AWAY
FROM THE INFLUENCES OF THE UPPER HIGH PRESSURE. ISOLATED ACTIVITY
THIS EVENING SHOULD SETTLE DOWN WITH LOSS OF DAYTIME HEATING....WITH
CLEARING SKIES OVERNIGHT. A FEW SHOWERS SHOULD REDEVELOP ACROSS THE
COASTAL WATERS AND HUG THE COAST...SO LEFT IN ISOLATED COVERAGE
SOUTH OF I-10 FOR THE OVERNIGHT HOURS. THE NAM AND GFS TEMPERATURE
GUIDANCE ARE NEARLY IDENTICAL FOR LOW TEMPERATURES TONIGHT...SO NO
BIG DEPARTURES NEEDED. /22
.LONG TERM (WEDNESDAY THROUGH TUESDAY)...WEDNESDAY STARTS WITH THE
WESTERN ATLANTIC UPPER TROUGH JUST OFF THE EASTERN SEABOARD...AS A
SERIES OF UPPER SHORTWAVES PASSING OVER SOUTHEAST CA/NE CONUS
CONTINUE TO DEEPEN THE TROUGH. THESE SHORTWAVES ALSO CONTINUE TO DIG
A TROUGH OFF THE PACIFIC NORTHWEST. BY THURS MORN...MODELS INDICATING
THE UPPER RIDGE HAS BECOME CENTERED OVER TX. SURFACE FRONT/TROUGH
STRETCHING ACROSS THE CENTRAL PLAINS/TENN RIVER VALLEY/MID ATLANTIC
REGION HAS PUSHED SOUTH TO OVER CENTRAL/N-RN MS/AL/GA...DEPENDING
UPON WHICH MODEL ONE CHOOSES (NAM/WRF HAS PUSHED THE FRONT SOUTH TO
THE I-20 CORRIDOR...THEN BACK NORTH TO ITS CURRENT POSITION IN THIS
TIME)....WITH SURFACE RIDGE OVER THE SOUTHEAST GETTING PUSHED OVER
THE CENTRAL GULF...WHERE IT REMAINS FOR THE REST OF THE FORECAST.
MODELS ADVERTISING A RE-ENFORCING BOUNDARY WORKING ITS WAY SOUTH THE
END OF THE WEEK.
EVEN WITH THESE SHOTS OF NORTHERLY AIR MOVING SOUTH ACROSS THE
SOUTHEAST...OP MODELS DO NOT APPRECIABLY CHANGE THE PRECIP H20 LEVELS
OVER THE NORTHERN GULF COAST....WITH A STEADY SOUTH TO WEST-SOUTHWEST
FLOW OVER THE NORTHERN GULF COAST THROUGH THE PERIOD. LOOKING AT THE
GFS ENSEMBLES...THERE IS QUITE A BIT OF VARIABILITY IN THE MOISTURE
LEVELS...WITH THE VARYING AS A RESULT. THIS VARIABILITY IS MOST
NOTICEABLE INLAND. THE OP GFS IS LEANING TOWARDS THE WETTER END OF
THE SCALE...ESPECIALLY IN THE THURS THROUGH SUN TIME FRAME.
FOR THE FORECAST...HAVENT DEVIATED FROM THE MAV TEMPS...UPS...HAVE
TAKEN A BLENDED APPROACH FOR WED THROUGH THURS. HAVENT DEVIATED FROM
THE MEX NUMBERS IN THE EXTENDED...WITH THE DRY POOLS JUST TO HARD TO
HANDLE IN THE LAST PERIODS OF THE FORECAST. THEY WILL HAVE TO BE
HANDLED IN A DAY BY DAY FASHION.
&&
.MARINE...WEST-EAST ORIENTED HIGH PRESSURE RIDGE ACROSS NORTHERN
GULF WILL RESULT IN A NEARLY NON-EXISTENT SYNOPTIC FLOW OVER THE
NEXT 48 HOURS. THE WEAK WIND FLOW WILL PRIMARILY BE MESO DRIVEN FROM
SEA-BREEZE / LAND-BREEZE DEVELOPMENT AND RAIN-COOLED OUTFLOW
BOUNDARIES FROM DISSIPATING THUNDERSTORMS. THE RIDGE WILL SETTLE
SOUTH ACROSS THE CENTRAL GULF THE LATTER HALF OF THE WEEK...WITH A
LIGHT TO OCCASIONAL MODERATE WEST TO SOUTHWEST FLOW DEVELOPING
ACROSS THE COASTAL WATERS. SEAS SHOULD SETTLE BACK TO TWO FEET OR
LESS THIS MORNING...BUT REBUILD TO TWO TO THREE FEET ONCE THE
SUSTAINED SYNOPTIC FLOW RESUMES. /22
&&
.FIRE WEATHER...LOTS OF MOISTURE NEAR THE COAST...WITH LESS
INLAND...THOUGH DO NOT SEE RH LEVELS DROPPING BELOW CRITERIA LEVELS
ANY AREAS. DAILY SHRA/TSRA WILL WILL FIRE EACH DAY...WITH BEST
COVERAGE CLOSER TO THE COAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 92 75 92 76 91 / 50 20 60 30 60
PENSACOLA 91 76 91 77 90 / 50 20 60 40 60
DESTIN 92 79 90 79 90 / 50 20 60 40 60
EVERGREEN 94 73 92 74 93 / 50 20 60 40 60
WAYNESBORO 95 74 96 72 92 / 40 20 50 40 50
CAMDEN 97 73 97 74 93 / 30 20 50 50 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
16/22
Hazardous weather outlook, Aug 8, 4:30 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE AUG 8 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT TUE AUG 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE IMMEDIATE COAST LATE
THIS MORNING AND THEN DEVELOP FURTHER INLAND DURING THE AFTERNOON.
INITIAL MOVEMENT WILL WEST AT 15 MPH THIS MORNING...TURNING TO A
SOUTHWESTERLY MOTION DURING THE AFTERNOON. A FEW OF THE STORMS COULD
BECOME STRONG WITH WIND GUST OF 35 TO 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND VERY HEAVY RAIN...ESPECIALLY ALONG AND
SOUTHEAST OF I-65. THE THUNDERSTORMS WILL WEAKEN AND DISSIPATE IN
THE EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD SEVERE OR HAZARDOUS WEATHER WILL BE
LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
Lightning, Escambia
- When
- August 8, 12:50 PM CST
- Where
- Escambia County, Myrtle Grove
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.614, -87.341 (the zone’s center; the record gives no point)
A twenty-five year old female was talking on the telephone when lightning struck. She was taken to the hospital and was later released with minor injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, August 8, 20061 death · 1 event
- Rip Current in Florida, August 8, 20061 death · 1 event
- Heat in Louisiana, August 8, 20061 death · 1 event
- Damaging Wind in Alabama, August 8, 20061 injured · $350,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 8, 2006$500,000 · 60 kt wind · 1 event
- Lightning Strike in Florida, August 8, 2006$350,000 · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$189,000 · 55 kt wind · 11 events
- Lightning Strike in Nebraska, August 8, 2006$225,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, August 8, 20061 injured · $60,000 · 55 kt wind · 5 events
- Flash Flood in Arizona, August 8, 2006$75,000 · 1 event
- Damaging Wind in Arizona, August 8, 2006$62,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$44,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530400.